MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703011
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6).Block h11: the returned sensor wire was analyzed, and upon magnification it was observed that the sleeve was detached and was found peeled at the proximal side of the shaft of the device.Additionally, the sleeve was not returned.No other problems with the device were noted.The reported event was confirmed.With all the available information, boston scientific concludes that the reported event was confirmed.This could be related to handling and manipulation of the device during preparation, it is probable that an excess of force applied to the device such as operational factors during their use could lead to peel the ptfe and detached the sleeve from the sensor wire.Based on the information available and analysis results, a conclusion code of adverse event related to procedure has been assigned to this investigation.
 
Event or Problem Description
It was reported that during unpacking, the coating on one end of the guidewire was peeled off.The procedure was completed with another of the same device and no patient complications were reported.Investigation results revealed that the sleeve was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h11 for full investigation details.
 
Event or Problem Description
It was reported that during unpacking, the coating on one end of the guidewire was peeled off.The procedure was completed with another of the same device and no patient complications were reported.Investigation results revealed that the sleeve was detached/separated, therefore this event has been deemed an mdr reportable event.
 
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6).Correction to block h11: the returned sensor wire was analyzed, and upon magnification it was observed that the sleeve was detached and was found peeled at the proximal side of the shaft of the device.Additionally, the sleeve was not returned.Media analysis did no identify any nonconformance in the device.With all the available information, boston scientific concludes that the reported event was confirmed.This could be related to handling and manipulation of the device during preparation, it is probable that an excess of force applied to the device such as operational factors during their use could lead to peel the ptfe and detached the sleeve from the sensor wire.Based on the information available and analysis results, a conclusion code of adverse event related to procedure has been assigned to this investigation.

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20045676
Report Number2124215-2024-49281
Device Sequence Number8043636
Product Code EZB
UDI-Device Identifier08714729302612
UDI-Public08714729302612
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model NumberM0066703011
Device Catalogue Number670-301
Device Lot Number0029536228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight65 KG